MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 11.5MM; DENTAL IMPLANT
Model Number XIFNT611
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Osteolysis (2377)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant on a unknown tooth site was removed due to bone loss.Symptoms of the event: pain and inflammation.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Additional Manufacturer Narrative
Similar complaints for bone loss related problems have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformance's.Furthermore, the probability of manufacturing or design defects that might lead to bone loss escaping the available detections is remote and almost nonexistent.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number 2021060525.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 2021060525 for similar events and no other complaint was identified.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimvie control, including those related to medical conditions / patient habits and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation and no association between the dental implant and bone loss was found that can explain these events.Therefore, the reported event remains non-verifiable as it is a medical condition.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16405020
Report Number0001038806-2023-00332
Device Sequence Number17487463
Product Code DZE
UDI-Device Identifier00844868022060
UDI-Public(01)00844868022060(17)260628(10)2021060525
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/28/2026
Device Model NumberXIFNT611
Device Catalogue NumberXIFNT611
Device Lot Number2021060525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight70 KG